How to know when to increase your dosage?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TheRockShow182
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/10/2008 10:39 AM (GMT -7)   
Hi everyone. I am new the the forum and I am hoping a few of you may be able to answer my question on increasing your dosage on your meds.

I understand that it is a decision between yourself and your doctor which ultimately is the most important but I will not be seeing mine until next week and I have recently thought I may need to increase my dosage.

I am very in-tune with my body and I usually feel symptoms first there. I've been taking Lexapro for about 3 and a half months now I an I started at 5 mg and then increase by 2.5 mg until I was up to my current dosage which is 10mg. I wanted to increase again to 12.5 because I have been feeling extremely tired and overall fatigued. I have been sleeping more and am worried I may be creeping back into my eating disorder habits as I have been attracted to sweet foods and chocolate more because of the way eating it makes me feel.

If anyone could give me any answers or input I would be greatly appreciative.

Thanks in advance!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 7/10/2008 11:44 AM (GMT -7)   
Hey Rock,

First of all, welcome to HealingWell depression forum. I think that you will find that there is a wonderful group of kind and caring members here. We all welcome you...

Honestly, I think that you should wait to talk to your doctor before increasing your meds, or maybe call and get advice there. They will probably tell you to go ahead. But this is advice that we can't give you here. You only have a week to go so that isn't that long. Though I know it probably feels that way.

It does sound llike the lexapro is working for you and I am almost sure that the doc will increase your dosage. I am happy that it is working for you.

Please keep posting, we always love having new members. I am sorry that I cannot give you the advice that you are looking for. But try to hold on and relax, I am sure that your doctor will be willing to help you.

Good luck
Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


TheRockShow182
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/10/2008 2:21 PM (GMT -7)   
Thanks Karen.

I've actually increased my dosage by 2.5 mg after making an appointment with my doc earlier this morning. The chronic fatigue and pain not to mention my subconscious attempts at self-medicating are rather sure signs.

I really appreciate your response and I so far greatly enjoy this forum. I've read through quite a few threads and I am happy to see other people actively helping one another with the health related questions.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/11/2008 6:53 AM (GMT -7)   

Welcome!

I was on Lexapro and started at 10mg and after 3 weeks went right to 20 mg but I have been on a lot of ADs so I think your PC is wise to go up slowly on your dose.

Keep us posted on how you are doing as we are here for you and we care.

Kitt
 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 7/11/2008 6:58 AM (GMT -7)   

Hi there and Welcome to HealingWell!

Increasing meds is just one way of helping treatments to work. IMO I would wait a week until you see your doctor before changing anything. Your doctor may have another idea which would work. A week is not too long to wait.

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


TheRockShow182
New Member


Date Joined Jul 2008
Total Posts : 3
   Posted 7/11/2008 12:10 PM (GMT -7)   
Hey everyone.

Thanks so much for all the well wishes. After upping it myself to 12.5 mg yesterday I managed to speak to my doc and she recommended I go straught to 15 mg. I took 15 mg this morning but it has been a good while since I upped my meds.

How long did it take all of you to feel the difference after upping your dosage?
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:49 AM (GMT -7)
There are a total of 2,735,276 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
300 Guest(s), 11 Registered Member(s) are currently online.  Details
JayMot, imagardener2, Loutucky, Park12, Stanislav, Huddie, Works Out, FL, Traveler, haggis, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer